MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ ENRICHED THIOGLYCOLLATE MEDIUM; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ ENRICHED THIOGLYCOLLATE MEDIUM; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221787
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using bd bbl¿ enriched thioglycollate medium, a staff member was transferring a patient's positive blood culture sample into one (1) glass tube when the neck of the tube broke.The staff member after being cut and pierced, went to a medical institution for a blood test and are being monitored.The patient who had the positive blood culture did not have any information about hbv or hcv infection, so even if the staff member had come into contact with the blood, the risk of infection is thought to be low.
 
Additional Manufacturer Narrative
Investigation summary - material 221787 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 4213637 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, torquing, and packaging processes were within specifications.In process checks were performed at the designated intervals.Qc inspection and testing were satisfactory at time of release, which included physical attributes of the tubes.The complaint history was reviewed, and one other complaint has been taken on batch 4213637.Retention samples for batch 4213637 (10 tubes) were available for inspection.There were 0/10 broken or cracked tubes found during inspection.There were no photos or returns available for investigation of this complaint.This complaint cannot be confirmed.No complaint trends have been identified for this product; no actions are indicated at this time.Bd will continue to trend for defects.Bd ships product in temperature-controlled trucks to distribution centers.Distribution centers are provided with shipping and storage guidelines.Mishandling of the product and vibrations during shipping can cause cracked or broken tubes.
 
Event or Problem Description

Brand Name
BD BBL¿ ENRICHED THIOGLYCOLLATE MEDIUM
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21277513
Report Number1119779-2025-00018
Device Sequence Number7891848
Product Code JSG
UDI-Device Identifier30382902217870
UDI-Public(01)30382902217870(11)240731(17)250729(10)4213637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K803023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/29/2025
Device Catalogue Number221787
Device Lot Number4213637
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown